MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: nc quantum apex mr 15mm x 2.50mm was returned for analysis.Visual, tactile, microscopic, and leakage testing was performed on the device.Visual and tactile inspection found multiple hypotube kinks along the length of the shaft.No issues identified with the outer / mid-shaft sections or the inner lumen of the device.An attempt was made to inflate the device however inflation fluid began to leak through a pinhole in the balloon situated at 3mm from the proximal to the distal markerband.A detailed microscopic examination of the balloon material identified a pinhole at 3mm from the proximal to the distal markerband.Microscopic examination noted severe stretching in the inner lumen at 4.6cm proximal to the distal tip.A microscopic examination of the proximal and distal markerbands identified no damage.Tip showed no signs of tip damage.
 
Event or Problem Description
Reportable based on device analysis completed on 19dec2024.It was reported that balloon damaged occurred.The patient presented with coronary artery disease and was undergoing percutaneous transluminal coronary angioplasty.The target lesion was located in the right coronary artery.A 15mm x 2.50mm nc quantum apex balloon catheter was advanced for dilatation.However, while trying to cross the calcific target lesion, the balloon got damaged.Another device was used to complete the procedure successfully.No patient complications were reported.However, returned device analysis revealed that balloon had a pinhole.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21032587
Report Number2124215-2024-82294
Device Sequence Number11779971
Product Code LOX
UDI-Device Identifier08714729783350
UDI-Public08714729783350
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0028468841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date12/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian